MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR
Model Number BSM-3572A
Medical Device Problem Codes No Device Output (1435); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The nurse reported that the bedside monitor was not showing up at the central nurse's station (cns) in ed.It disappeared without an error message (blank cell).They messed with the cords to the wireless pack it eventually came up.This was due to the failure of wlan card.They also have an issue with their ms station with items coming on and off of the station (svm monitors).This was in ed and not continuing to be an issue.Nihon kohden (nk) does not have a device called an ms station, so it is unclear for the 2nd issue mentioned if they are referring to data going to an emr system or if it is an nk device issue.No patient harm was reported.
 
Additional Manufacturer Narrative
The nurse reported that the bedside monitor was not showing up at the central nurse's station (cns) in ed.It disappeared without an error message (blank cell).They messed with the cords to the wireless pack it eventually came up.This was due to the failure of wlan card.They also have an issue with their ms station with items coming on and off of the station (svm monitors).This was in ed and not continuing to be an issue.Nihon kohden (nk) does not have a device called an ms station, so it is unclear for the 2nd issue mentioned if they are referring to data going to an emr system or if it is an nk device issue.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Attempt #1 (b)(6) /2023 emailed customer via microsoft outlook for all items under the no information section.The customer responded back with complaint details and most of the patient information, but they did not provide all the information as requested.Additional device information: wlan card used with bsm-3572a, model: qi-420pa, sn: (b)(6), device manufacturer date: 05/13/2016 , unique identifier (udi) #: (b)(4).Central nurse's station, model: cns-6801a, sn: (b)(6), device manufacturer date: 04/04/2022, unique identifier (udi) #: (b)(4).
 
Additional Manufacturer Narrative
Details of complaint: the nurse reported that the bedside monitor (bsm) disappeared without an error message from the central nurse's station (cns) located in the emergency department.Their svm monitors were also only intermittently working.They messed with the cords to the wlan wireless pack, which eventually came up.This appeared to be due to the failure of the wlan card.No patient harm was reported.Investigation summary: the bsm that was appearing on the cns was intended to be connected to the cns wirelessly.The ip address settings were verified.The customer stated that this had been a reoccurring issue.The customer provided nka technical support (ts) with an nka contact who stated on-site support would be sent out to the customer to resolve the issue.This ticket is connected to ticket (b)(4), in which the issue was resolved during an on-site visit as reported by the customer.The customer did not provide information regarding the resolution.As there are no indications of device repairs in either ticket, it is unlikely there was an nk device malfunction that may have contributed to the issue.Due to the age of the complaint, additional information is unlikely to be made available.A serial number review of the reported device does not reveal additional related complaints.Possible causes may be related to wireless pack configuration, access point set up or configuration, user workflow, or general wireless network environment conditions.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the bsm: wlan card used with bsm-3572a: model: qi-420pa.Sn: (b)(6).Device manufacturer date: 05/13/2016.Unique identifier (udi) #: (b)(4).Central nurse's station.Model: cns-6801a.Sn: (b)(6).Device manufacturer date: 04/04/2022.Unique identifier (udi) #: (b)(4).
 
Event or Problem Description
The nurse reported that the bedside monitor (bsm) disappeared without an error message from the central nurse's station (cns) located in the emergency department.Their svm monitors were also only intermittently working.No patient harm was reported.

Brand Name
BSM-3572A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key16873763
Report Number8030229-2023-03517
Device Sequence Number12219991
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public04931921113691
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3572A
Device Catalogue NumberBSM-3572A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS-6801A SN (B)(6); QI-420PA SN (B)(6); WLAN CARD FOR BSM
Patient Age23 YR
Patient SexFemale
Patient Weight45 KG
Patient EthnicityNon Hispanic
Patient RaceWhite